Alert archive / New Jersey / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 48, NWS New York, NY

July 14, 2014Bergen County, Passaic County, New Jersey; Orange County, Rockland County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 14, 2014, 4:30 PM EDT for Bergen County, Passaic County, New Jersey; Orange County, Rockland County, New York. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 4:30 PM EDT (20:30 UTC)
Expired
Jul 14, 2014, 5:02 PM EDT
In force
32 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Rockland County, NY

The radar

The Brookhaven radar (KOKX), 117 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:35 PM EDTTSTM WND DMGWest Milford, NJTREE AND WIRES DOWN ON GOULD ROAD BETWEEN UNION VALLEY ROAD AND WOOLEY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WUUS51 KOKX 142030
SVROKX
NJC003-031-NYC071-087-142115-
/O.NEW.KOKX.SV.W.0048.140714T2030Z-140714T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ORANGE COUNTY IN SOUTHEAST NEW YORK...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 515 PM EDT

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  VERNON VALLEY TO WEST MILFORD TO OGDENSBURG...MOVING EAST AT 35
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  WARWICK...
  GREENWOOD LAKE...
  RINGWOOD...
  POMPTON LAKES...
  RAMSEY...
  HAWTHORNE...
  RIDGEWOOD...
  PARAMUS...
  NORWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO
SAFELY TO THE NATIONAL WEATHER SERVICE AT 1-800-226-0217...OR BY E
MAIL AT OKX.SPOTTERS@NOAA.GOV

&&

LAT...LON 4128 7396 4124 7397 4115 7389 4102 7389
      4093 7391 4096 7429 4099 7430 4103 7442
      4102 7443 4105 7445 4104 7449 4109 7450
      4120 7437 4128 7453
TIME...MOT...LOC 2030Z 276DEG 32KT 4123 7443 4108 7444
          4104 7452

$$

FORECASTER: GOODMAN
1 follow-up statement
740 
WWUS51 KOKX 142102
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
502 PM EDT MON JUL 14 2014

NJC003-031-NYC071-087-142112-
/O.CAN.KOKX.SV.W.0048.000000T0000Z-140714T2115Z/
ORANGE NY-ROCKLAND NY-BERGEN NJ-PASSAIC NJ-
502 PM EDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC...NORTHERN BERGEN...
ROCKLAND AND SOUTH CENTRAL ORANGE COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED...BUT IS STILL CAPABLE OF PRODUCING VERY 
HEAVY RAIN. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. 

LAT...LON 4128 7396 4124 7397 4115 7389 4102 7389
      4093 7391 4096 7429 4099 7430 4103 7442
      4102 7443 4105 7445 4104 7449 4109 7450
      4120 7437 4128 7453
TIME...MOT...LOC 2102Z 276DEG 32KT 4120 7405 4105 7406
          4101 7414

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:23 PM EDT, 7 minutes earlier.

Area forecast discussion, Jul 14, 4:23 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT MON JUL 14 2014

.SYNOPSIS...
A COLD FRONT SLOWLY APPROACHES THE EAST COAST TONIGHT...MOVING
ACROSS THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY. HIGH PRESSURE
BUILDS OVER THE REGION WEDNESDAY NIGHT THROUGH FRIDAY. THE HIGH
MOVES EAST SATURDAY AS A FRONTAL SYSTEM APPROACHES FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM THIS
EVENING.
FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL LATE TUESDAY NIGHT.

CAPE VALUES HAVE INCREASED TO 1500-2000 J/KG...ALONG WITH A LIFTED
INDEX AROUND -3C. 0-6 KM BULK SHEAR VALUES ARE AROUND 30 KT...BUT
WILL INCREASE TO 30-40 KT INTO THIS EVENING. PWATS RANGE FROM
1.75-2.25". SFC TROUGH AND SEVERAL STRONG MID-LEVEL SHORTWAVES WILL
MOVE ACROSS THE REGION THIS EVENING...TOUCHING OFF STRONG TO
SEVERE THUNDERSTORMS WITH HEAVY RAIN. MAIN THREAT FROM STORMS WILL
BE THE DAMAGING WINDS AND HEAVY RAIN...AND CANNOT RULE OUT A
TORNADO...ESPECIALLY ACROSS THE LOWER HUDSON VALLEY...NORTHEAST
NJ...AND NYC.

STORMS TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT TONIGHT. BY THE
TIME THE STORMS APPROACH EASTERN LONG ISLAND AND EASTERN PORTIONS
OF SOUTHERN CT...THE DYNAMICS FOR SEVERE STORMS WILL HAVE
DIMINISHED...SO THOSE AREAS CAN MAINLY EXPECT HEAVY RAIN AND GUSTY
WINDS.

WITH ABUNDANT LOW-LEVEL MOISTURE IN THE AREA...PATCHY FOG WILL
DEVELOP LATE TONIGHT AFTER SHOWERS/STORMS END.

LOWS TONIGHT WILL RANGE FROM THE UPPER 60S ACROSS THE INTERIOR TO
THE LOWER 70S ACROSS NYC AND LONG ISLAND.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
COLD FRONT GETS CLOSER ON TUESDAY. A SIMILAR DAY IN PLACE ON
TUESDAY WITH THE WARM AND HUMID AIRMASS IN PLACE. WITH TEMPS IN
THE 80S AND SFC DEWPOINTS IN THE LOW 70S...CAPE VALUES WILL
INCREASE TO ALMOST 2000 J/KG IN THE AFTERNOON. THE LIFTED INDEX
WILL BE AROUND -4C...0-6 KM BULK SHEAR VALUES WILL ONCE AGAIN
RANGE FROM 30-40 KT...AND PWATS WILL BE AROUND 2".

SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON ONCE
AGAIN...WITH HEAVY RAIN AND GUSTY...POSSIBLY DAMAGING...WINDS
BEING THE MAIN IMPACT FROM ANY THUNDERSTORMS. STORMS CONTINUE
THROUGH TUESDAY NIGHT AS THE SFC COLD FRONT AND UPPER TROUGH DIG
THROUGH THE OHIO VALLEY. SFC LOW PRES WILL DEVELOP AT THE BASE OF
THE UPPER TROUGH...SOMEWHERE OVER THE MID-ATLANTIC STATES...AND
WILL SLIDE ALONG THE COAST...ENHANCING THE HEAVY RAIN OVER THE
REGION. COLD FRONT SEEMS TO HAVE SLOWED DOWN AS COMPARED TO
PREVIOUS MODEL RUNS...AND THE BULK OF THE ACTIVITY LOOKS TO OCCUR
TUESDAY NIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS ON TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE LONG TERM PERIOD STARTS OFF WITH A BROAD UPPER TROUGH AND
CLOSED UPPER LOW ACROSS THE GREAT LAKES INTO THE OHIO VALLEY. THIS
TROUGH WILL BE SLOW TO MOVE ACROSS THE REGION...CROSSING THE AREA
ON THURSDAY. MEANWHILE...AT THE SURFACE...A COLD FRONT WILL MOVE
ACROSS THE REGION ON WEDNESDAY. EXPECT SHOWERS...POSSIBLY HEAVY AT
TIMES...TO CONTINUE WEDNESDAY MORNING FOR MOST OF THE
REGION...THEN JUST SOME LEFT OVER SHOWERS EAST OF NYC INTO THE
AFTERNOON. BY EVENING...MOST OF THE SHOWER ACTIVITY WILL COME TO
AN END AS THE FRONT MOVES EAST. THERE COULD BE SOME ISOLATED
THUNDER...HOWEVER WILL LEAVE OUT OF THE FORECAST FOR NOW.

DRIER WEATHER RETURNS WEDNESDAY NIGHT AND THURSDAY AS WEAK SURFACE
HIGH PRESSURE BUILDS INTO THE REGION. ALOFT...THE UPPER TROUGH
WILL LIFT TO THE NORTH...AND THE FLOW FLATTENS. THE DRY WEATHER
CONTINUES INTO FRIDAY WITH THE HIGH OVER THE REGION.

THE HIGH MOVES OFF RATHER QUICKLY FRIDAY NIGHT INTO SATURDAY...
GIVING WAY TO A FRONTAL SYSTEM TO MOVE INTO THE REGION SATURDAY
INTO SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
WEEKEND.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...

...HIGH IMPACT AVIATION WEATHER EVENT THRU THIS EVENING...

MEDIUM-HIGH CONFIDENCE IN TSRA IMPACTING KJFK/KHPN AND TERMINALS
WEST THIS EVENING. LOWER CONFIDENCE IN TIMING...BUT APPEARS NYC
TERMINALS WILL BEGIN TO BE SIGNIFICANTLY IMPACTED BY 22Z OR SO.
OUTSIDE OF SH/TSRA...CIGS/VSBY GENERALLY VFR...BUT CIGS COULD DROP
TO 020-030 FOR PERIODS OF TIME.

MEDIUM CONFIDENCE IN WIND DIRECTION...GENERALLY AVERAGING AROUND
170-200 TRUE. COULD VARY AS MUCH AS 140-220 TRUE HOWEVER. OUTSIDE
TS...GUSTS UNLIKELY BUT AN OCCASIONAL GUST TO 15 KT POSSIBLE EARLY
THIS EVENING. INSIDE TS...STRONGER GUSTS GENERALLY FROM 210-240 DEG
TRUE.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: MOST LIKELY TIMING FOR SIGNIFICANT TS
IMPACTS BEGINNING AROUND 22Z. VSBY COULD BRIEFLY BE LOWER THAN 3SM
IN TSRA.

KLGA FCSTER COMMENTS: MOST LIKELY TIMING FOR SIGNIFICANT TS
IMPACTS BEGINNING AROUND 22Z. VSBY COULD BRIEFLY BE LOWER THAN 3SM
IN TSRA.

KEWR FCSTER COMMENTS: MOST LIKELY TIMING FOR SIGNIFICANT TS
IMPACTS BEGINNING AROUND 22Z. VSBY COULD BRIEFLY BE LOWER THAN 3SM
IN TSRA.

KTEB FCSTER COMMENTS: MOST LIKELY TIMING FOR SIGNIFICANT TS
IMPACTS BEGINNING AROUND 22Z. VSBY COULD BRIEFLY BE LOWER THAN 3SM
IN TSRA.

KHPN FCSTER COMMENTS: MOST LIKELY TIMING FOR SIGNIFICANT TS
IMPACTS BEGINNING AROUND 22Z. VSBY COULD BRIEFLY BE LOWER THAN 3SM
IN TSRA.

KISP FCSTER COMMENTS: SOME POTENTIAL FOR TS STARTING AROUND
21Z...BUT CONFIDENCE TOO LOW TO INCLUDE IN TAF. HIGHER POTENTIAL
FOR TS AFTER 00Z.

.OUTLOOK FOR 21Z TUESDAY THROUGH SATURDAY...
.TUES-WED...SCATTERED TO NUMEROUS SHRA/TS. STRONGER TSTMS DURING
THIS TIME FRAME COULD PRODUCE PERIODS OF MVFR OR LOWER
CONDITIONS...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS. CONDITIONS
IMPROVE SECOND HALF OF WEDNESDAY.
.THURS...VFR.
.FRI...VFR.
.SAT...MVFR POSSIBLE IN RA.

&&

.MARINE...
WITH SHOWERS SPREADING INTO THE WATERS...MOST OF THE DENSE FOG
WILL BEGIN TO LIFT. WILL THEREFORE CANCEL THE DENSE FOG ADVISORY
OVER THE EASTERN WATERS.

SEAS ON THE OCEAN WILL BUILD TO 3-5 FT TONIGHT...AND THEN TO 4-6
FT ON TUESDAY AND TUESDAY NIGHT. WILL CONVERT SCA TO SCA FOR
HAZARDOUS SEAS AND EXTEND UNTIL 6AM WEDNESDAY.

THUNDERSTORMS WILL MOVE ACROSS THE WATERS TONIGHT...AND THEN AGAIN
ON TUESDAY AFTERNOON AND TUESDAY NIGHT AS A COLD FRONT SLOWLY
WORKS ITS WAY ACROSS THE WATERS.

A COLD FRONT WILL MOVE ACROSS THE AREA WATERS LATE WEDNESDAY. THE
PROLONGED SOUTHERLY FLOW ACROSS THE WATERS WILL RESULT IN SMALL
CRAFT SEAS LINGERING INTO TO AT LEAST WEDNESDAY NIGHT. SOME LEFTOVER
SEAS MAY REMAIN ABOVE 5 FT ON THE FAR EASTERN WATERS INTO THURSDAY
MORNING.

HIGH PRESSURE BUILDS INTO THE WATERS WEDNESDAY NIGHT THROUGH THE END
OF THE WEEK. ONCE SEAS SUBSIDE BELOW 5 FT...SUB-SCA CONDITIONS ARE
LIKELY THROUGH THE END OF THE WEEK.

&&

.HYDROLOGY...
A HUMID AIRMASS REMAINS IN PLACE WITH PWATS AROUND 2". SHOWERS AND
THUNDERSTORMS WILL PRODUCE HEAVY RAIN TONIGHT...AND THEN AGAIN ON
TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. STORM TOTAL RAINFALL
WILL RANGE FROM 2-3" WITH SOME AREAS PICKING UP BETWEEN 3-5" IN
HEAVIER AREAS OF CONVECTION. FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH TUESDAY NIGHT.

RAIN WILL COME TO AN END ON WEDNESDAY...HOWEVER NO SIGNIFICANT
PRECIPITATION IS EXPECTED WEST OF NYC. EAST OF NYC...RAINFALL
AMOUNTS WILL RANGE FROM A QUARTER TO A HALF INCH. HIGHER AMOUNTS
MAY BE LIKELY ACROSS THE EXTREME EASTERN PORTION OF THE
CWA...MAINLY THE TWIN FORKS AND NEW LONDON COUNTY IN CT. RAINFALL
AMOUNTS THERE COULD REACH THREE QUARTERS OF AN INCH.

NO RAINFALL IS EXPECTED WEDNESDAY NIGHT THROUGH THE END OF THE
WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR CTZ005>012.
NY...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NYZ067>075-
     078>081-176>179.
NJ...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NJZ002-004-
     006-103>108.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     WEDNESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...BC/MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...BC
AVIATION...PICCA
MARINE...BC/MPS
HYDROLOGY...BC/MPS
Hazardous weather outlook, Jul 14, 3:10 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
310 PM EDT MON JUL 14 2014

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-176>179-151000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
310 PM EDT MON JUL 14 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT...
...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE WEATHER. SEVERE THUNDERSTORMS
WILL BE CAPABLE OF HEAVY RAIN...DAMAGING WINDS...AND POSSIBLY A
TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ078>081-151000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
310 PM EDT MON JUL 14 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE WEATHER. SEVERE THUNDERSTORMS
WILL BE CAPABLE OF HEAVY RAIN AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-151000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
310 PM EDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER. SEVERE THUNDERSTORMS
WILL BE CAPABLE OF HEAVY RAIN AND GALE TO STORM FORCE WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-151000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
310 PM EDT MON JUL 14 2014

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE WEATHER. SEVERE THUNDERSTORMS
WILL BE CAPABLE OF HEAVY RAIN...GALE TO STORM FORCE WINDS...AND
POSSIBLE WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 14, 4:15 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
415 PM EDT MON JUL 14 2014

NJZ002-103-NYZ067-069-142115-
ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
415 PM EDT MON JUL 14 2014

...STRONG THUNDERSTORMS WILL IMPACT WESTERN PASSAIC...SOUTHERN
ORANGE...ROCKLAND AND NORTHWESTERN BERGEN COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF WEST MILFORD TO 8 MILES NORTH OF HOPATCONG TO 6 MILES NORTH OF
HOPATCONG...AND MOVING EAST AT 35 MPH.

THESE STORMS WILL BE...
  NEAR WARWICK BY 430 PM.
  NEAR WEST MILFORD BY 435 PM.
  NEAR POMPTON LAKES BY 440 PM.
  NEAR MONROE BY 445 PM.
  NEAR HARRIMAN BY 450 PM.
  NEAR RAMSEY BY 455 PM.

PEOPLE IN NORTHWESTERN BERGEN...PASSAIC...ROCKLAND AND SOUTHERN
ORANGE COUNTIES...INCLUDING WARWICK...WEST MILFORD...GREENWOOD
LAKE...BLOOMINGDALE...POMPTON LAKES...MONROE...RINGWOOD...HARRIMAN...
SLOATSBURG AND RAMSEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF
POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4109 7450 4120 7437 4127 7450 4140 7396
      4140 7395 4132 7398 4129 7394 4125 7397
      4120 7393 4100 7411 4099 7425 4101 7427
      4099 7429 4103 7442 4102 7443 4105 7445
      4104 7450

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:50 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Passaic, Union25 min
Jul 13, 11:15 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Passaic, Union30 min
Jul 13, 11:24 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union2 hr
Jul 14, 3:58 AM EDTFlash Flood WatchOKXBergen, Essex, Hudson, Passaic, Union54 hr
Jul 14, 4:04 PM EDTAreal Flood AdvisoryOKXPassaic116 min
Jul 14, 4:15 PM EDTSpecial Weather StatementOKXPassaic60 min
Jul 14, 5:55 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union2 hr
Jul 14, 6:29 PM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Passaic2 hr
Jul 14, 7:01 PM EDTSpecial Weather StatementOKXUnion59 min
Jul 13, 11:52 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond113 min
Jul 14, 12:39 PM EDTMarine Dense Fog AdvisoryOKX3 hr
Jul 14, 3:18 PM EDTSmall Craft Advisory for Hazardous SeasOKX13 hr
Jul 14, 5:08 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland82 min
Jul 14, 5:21 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester54 min
Jul 14, 6:22 PM EDTMarine Dense Fog AdvisoryOKX20 hr
Jul 14, 6:35 PM EDTFlash Flood WarningOKXRockland, Westchester3 hr

Nearby

Severe Thunderstorm Warnings in New Jersey, 2014Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.